Alert archive / Wisconsin / Beach Hazards Statements in 2024

Beach Hazards Statement 1, NWS Milwaukee, WI

June 15, 2024Ozaukee County, Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Jun 15, 2024, 2:22 PM CDT for Ozaukee County, Sheboygan County, Wisconsin. It took effect at Jun 16, 2024, 1:00 AM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2024, 2:22 PM CDT (19:22 UTC)
In effect from
Jun 16, 2024, 1:00 AM CDT
Expired
Jun 16, 2024, 7:35 PM CDT
In force
19 hr
Issued by
NWS Milwaukee, WI

Counties Ozaukee County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 89 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2024-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2024-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1771 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

384 
WHUS43 KMKX 151922
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
222 PM CDT Sat Jun 15 2024

WIZ052-060-160330-
/O.NEW.KMKX.BH.S.0001.240616T0600Z-240617T0600Z/
Sheboygan-Ozaukee-
222 PM CDT Sat Jun 15 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 AM CDT SUNDAY THROUGH
LATE SUNDAY NIGHT...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From 1 AM CDT Sunday through late Sunday night.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
5 follow-up statements
944 
WHUS43 KMKX 160139
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
839 PM CDT Sat Jun 15 2024

WIZ052-060-160945-
/O.CON.KMKX.BH.S.0001.240616T0600Z-240617T0600Z/
Sheboygan-Ozaukee-
839 PM CDT Sat Jun 15 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT SUNDAY
THROUGH LATE SUNDAY NIGHT...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From 1 AM CDT Sunday through late Sunday night.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
090 
WHUS43 KMKX 160842
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
342 AM CDT Sun Jun 16 2024

WIZ052-060-161645-
/O.CON.KMKX.BH.S.0001.000000T0000Z-240617T0600Z/
Sheboygan-Ozaukee-
342 AM CDT Sun Jun 16 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From 1 AM CDT Sunday through late Sunday night.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
664 
WHUS43 KMKX 161422
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
922 AM CDT Sun Jun 16 2024

WIZ052-060-162230-
/O.CON.KMKX.BH.S.0001.000000T0000Z-240617T0600Z/
Sheboygan-Ozaukee-
922 AM CDT Sun Jun 16 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Through late tonight.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
134 
WHUS43 KMKX 162050
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
350 PM CDT Sun Jun 16 2024

WIZ052-060-170500-
/O.CON.KMKX.BH.S.0001.000000T0000Z-240617T0600Z/
Sheboygan-Ozaukee-
350 PM CDT Sun Jun 16 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT
MONDAY...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Until 1 AM CDT Monday.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
955 
WHUS43 KMKX 170035
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
735 PM CDT Sun Jun 16 2024

WIZ052-060-170145-
/O.CAN.KMKX.BH.S.0001.000000T0000Z-240617T0600Z/
Sheboygan-Ozaukee-
735 PM CDT Sun Jun 16 2024

...BEACH HAZARDS STATEMENT IS CANCELLED...

Winds and waves are diminishing at the beaches. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Jun 15, 10:24 AM CDT, 3 hours 58 minutes earlier. Its key messages:

  • Chance for thunderstorms late Saturday into Sunday.
  • Hot weather is anticipated Sunday into the middle of the work week. Heat indices in the middle 90s are likely Sunday and Tuesday and heat index values in the upper 90s are likely on Monday.
  • Additional chances for storms the rest of this week.
Area forecast discussion, Jun 15, 10:24 AM CDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1024 AM CDT Sat Jun 15 2024

.KEY MESSAGES...

- Chance for thunderstorms late Saturday into Sunday.

- Hot weather is anticipated Sunday into the middle of the work
  week. Heat indices in the middle 90s are likely Sunday and
  Tuesday and heat index values in the upper 90s are likely on
  Monday.

- Additional chances for storms the rest of this week.

&&

.UPDATE...
Issued 1025 AM CDT Sat Jun 15 2024

With the ridge now over the region we have dried out quite a
bit, especially in the low to mid levels. There has been some
embedded shortwave activity aloft that is associated with good
moisture gradually sliding in this morning, however the low
level dry air has largely prevented any precip from reach the
ground. We cant rule out a few sprinkles in our far west but it
remains likely (80%) to be virga.

As the system pushes in through the day and particularly into
the evening we will gradually moisten up in the low levels,
though primarily further west. It will likely (80%) remain
drier further east. The upper level shortwave will continue
through the region into the evening and overnight but the
difference will be the LLJ jet building into the region which
will enhance forcing in the mid levels. The issue with this is
the LLJ will largely be setting up further west. Given the drier
air further east it could set up a fairly stark boundary for
dry and wet. There is some storm potential with this given the
LLJ and enhanced shear (30-40kts) that it will provide but given
the timing the instability will be rather low so any storms are
largely expected to be weak. The best chances (80-90%) for
precip/storms from this system will be further northwest though
the entire northwest half of the CWA will see chances (60-90%)
with the southeast more likely (60-80%) to remain dry.

This system will slide out by Sunday morning with the rest of
Sunday looking dry. Late Sunday night into Monday morning we
should expect the LLJ to ramp up again, though weaker in our
region. The LLJ will increase in strength into the day Monday
with general shower/thunderstorm chances (30%) expected.

Kuroski

&&

.SHORT TERM...
Issued 351 AM CDT Sat Jun 15 2024

Today and Tonight:

High pressure over Ontario will bring light southeast winds. Cirrus
associated with convection over the plains will continue to spread
into southern Wisconsin. Showers over Minnesota and Iowa associated
with a weak shortwave within mid level ridging should dissipate as
they move into southern Wisconsin an encounter drier air.

There is a 20% chance for thunderstorms this evening north and west
of Madison as a deeper shortwave approaches the region. Storm
chances expand across southern Wisconsin overnight as the shortwave
moves through and increase to over 75% north and west of Madison.
Areas south and east of Madison may stay dry. A 40 knot low level
jet will shift into western Wisconsin during this time bringing a
surge of moisture. Some storms may be on the strong side as
instability builds to 1500 MU CAPE early Sunday morning with 20 to
30 knots of shear.

Marquardt

&&

.LONG TERM...
Issued 351 AM CDT Sat Jun 15 2024

Sunday through Tuesday

Some showers may linger into Sunday morning before ridging builds
back in. Can't rule out a thunderstorm during the afternoon, which
the HRRR shows, but we are capped around 850 mb. Much warmer and
more humid temperatures are expected for the early part of next
week. A strong mid level ridge sets up over the southeast U.S.
bringing as low pressure develops over the central plains. This
brings strong and moist southerly flow into the region. Highs will
be around 90 with heat index values in the 90s. Some areas may see
values near 100 on Monday.

There is a 30% chance of storms on Monday and Tuesday. Many areas
will be dry. The better chances will be to our northwest where a
strong low level jet surges into a frontal boundary draped
across Minnesota into northern Wisconsin.

Wednesday through Friday

Warm temperatures will continue but likely will not be as warm as
earlier in the week. The frontal boundary will push southward
through the state sometime early in the period bringing a better
chance for rain and thunderstorms.

Marquardt

&&

.AVIATION...
Issued 1025 AM CDT Sat Jun 15 2024

VFR conditions are expected through the TAF period. However,
while much of the day is expected to remain quiet as we head in
the late evening and overnight period we will see chance for
showers and maybe even a few weak storms. Most of this is
expected to remain off toward west central WI. There remains a
decent chance (50%) for a shower or storm closer to Madison but
the better chance will remain north and west. Thus there remains
a slight chance (20%) for a period of MVFR VSBYS. Otherwise MVFR
CIGS will likely (80%) remain off to the north and west of
southern WI. Scattered CIGS expected across most of southeast WI
during this period. System will push out Sunday morning.
Otherwise expect southerly winds gradually increasing overnight
into Sunday, turning more SSW and persisting through much of
the day.

Kuroski

&&

.MARINE...
Issued 351 AM CDT Sat Jun 15 2024

South winds increase on Sunday with building waves. The northern
half of the open waters will see some gusts around 30 knots.

Issued a small craft advisory from 4 AM Sunday to 10 pm Sunday.
Strongest winds will be during the day, then waves will linger into
the evening.

Fog may develop for Sunday night and Monday and may linger through
the early part of the week with the humid air mass over the lake.
South winds will increase again Monday night through Tuesday night.
Gusts in the open waters may reach 30 knots.

Marquardt

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...1 AM
     Sunday to 1 AM Monday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 15, 4:00 AM CDT, 10 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
400 AM CDT Sat Jun 15 2024

WIZ046-047-051-052-056>060-062>072-160900-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
400 AM CDT Sat Jun 15 2024

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms Saturday evening and night.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There are chances for thunderstorms at times.

Heat indices will approach the mid to upper 90s Sunday through
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed this afternoon.

LMZ643>646-160900-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
400 AM CDT Sat Jun 15 2024

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There are chances for thunderstorms at times.

Winds and waves will reach Advisory levels Saturday night and
Sunday and may reach again on Tuesday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-160900-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
400 AM CDT Sat Jun 15 2024

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There are chances for thunderstorms at times. Fog is possible at
times.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 4:08 AM CDTSmall Craft AdvisoryMKX39 hr

Nearby

Beach Hazards Statements in Wisconsin, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.